Hail, Grant
- When
- March 29, 4:30 AM CST
- Where
- Grant County, Lamont
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.690, -97.560
Time based on radar data.
A slow-moving cold front brought multiple rounds of thunderstorms that produced hail on the 29th and 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A slow-moving cold front brought multiple rounds of thunderstorms that produced hail on the 29th and 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 29, 2:09 AM CST, 2 hours 21 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 309 AM CDT Fri Mar 29 2019 .DISCUSSION... Main concerns continue to be with potential for severe storms late today into tonight as well as strong winds Saturday and freezing temperatures Sunday morning. Cold front, currently across northwest Oklahoma will move slowly southeast today as upper support remain well west of the area. Although some early morning convection may still occur, much of the warm sector looks to remain dry today. There may be some patchy drizzle behind the front across parts of western and northwestern Oklahoma. As was mentioned before, main wave remains well west of the area and airmass that exists across Oklahoma and western north Texas will remain capped through much of the day. Better chance for convective development occurs this evening into the overnight across north-central, central into eastern Oklahoma as the upper wave moves out of Colorado into the southern Plains and increasing low level jet aids in forcing to overcome cap. Models still indicate sufficient instability will exist for severe convection, with main hazard being large hail. Also, as wave moves out across the area, surface cold front will surge south with strengthening cold advection. This will result in much colder air overspreading the area along with gusty north winds late Friday night into the day Saturday. Some areas may flirt with wind advisory wind speeds and will need to monitor for possible headline for Saturday. Also, not out of the question, if precip lingers long enough in far northwest Oklahoma to see some snowflakes mix in with the rain late tonight. Surface high will settle south Saturday night with clearing skies, which will lead to freezing temperatures across at least northwest half of Oklahoma by Sunday morning. Models then bring another wave through the area late Monday, which may produce a few light showers, but moisture will be somewhat limited in the wake of cold front. Monday looks to be another rather cool day, before return of more seasonal temperatures by Tuesday. Next chance of rain/thunderstorms comes back into the forecast by late Wednesday as another shortwave trough moves through the area along with associated surface front. Chance of severe weather looks minimal with this system at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 42 49 30 / 20 50 0 0 Hobart OK 73 40 52 29 / 20 30 0 0 Wichita Falls TX 79 47 55 34 / 10 40 0 0 Gage OK 55 34 50 23 / 20 30 0 0 Ponca City OK 67 40 49 29 / 40 50 10 0 Durant OK 72 51 56 35 / 10 50 30 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/30
Hazardous Weather Outlook National Weather Service Norman OK 420 AM CDT Fri Mar 29 2019 OKZ004>048-050>052-TXZ083>090-300930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 420 AM CDT Fri Mar 29 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight .Thunderstorms... There is a marginal risk of severe thunderstorms late today and tonight across parts of the area. The marginal risk is generally east of a line from Medford to Watonga to Lawton. Although an isolated thunderstorm will be possible during the day today, much of the area is expected to remain dry as a strong cap will limit convection. By tonight, a upper level disturbance will move across the southern Plains and a developing low level jet will aid in overcoming the cap, resulting in scattered thunderstorm development. Elevated instability will be sufficient for a few severe storms to be possible. Large hail, up to the size of golf balls, will be the main hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday .Strong Winds... Strong gusty north winds are expected to develop Saturday morning and will continue through much of the day Saturday. Wind gusts to near 40 mph will be possible. .Freezing Temperatures... A cold airmass will overspread Oklahoma and western north Texas this weekend and will result in freezing temperatures across much of the area by Sunday morning. Near freezing temperatures will be possible again Monday morning across northwest Oklahoma. .Thunderstorms... There will be a chance of thunderstorms Wednesday night across northern into eastern Oklahoma. The risk of severe thunderstorms is low Wednesday night. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 525 AM CDT FRI MAR 29 2019 OKZ007-008-291100- Kay OK-Grant OK- 525 AM CDT FRI MAR 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR west central Kay and southeastern Grant Counties Until 600 AM CDT.... AT 523 AM CDT, a strong thunderstorm was located near Lamont, moving northeast at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3694 9747 3673 9722 3659 9748 3667 9769 TIME...MOT...LOC 1023Z 215DEG 16KT 3668 9755 30
The Vance AFB radar (KVNX), 51 km away, was scanning. The volume nearest the first event began at 10:28 UTC.
17 hail. Local standard time, as filed.
Time based on radar data.
Dime to quarter size hail fell for about 3-4 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, March 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 812764, 812765, 812766, 812767, 812768, 812769, 812770, 812771, 812772, 812773, 812774, 812775, 812776, 812777, 812778, 812779, 812780.